October  2013, 6(5): 1307-1313. doi: 10.3934/dcdss.2013.6.1307

Remarks on the theory of Oldroyd-B fluids in exterior domains

1. 

Fachbereich Mathematik, Angewandte Analysis, Technische Universität Darmstadt, Schlossgartenstr. 7, 64289 Darmstadt, Germany

Received  December 2011 Revised  March 2012 Published  March 2013

Consider the set of equations describing Oldroyd-B fluids with finite Weissenberg numbers in exterior domains. In this note, we describe the main ideas of the proofs of two recent results on global existence for this set of equations on exterior domains subject to Dirichlet boundary conditions. The methods described here are quite different from the techniques used in the Lagrangian approach which is often used in the case of infinite Weissenberg numbers.
Citation: Matthias Hieber. Remarks on the theory of Oldroyd-B fluids in exterior domains. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1307-1313. doi: 10.3934/dcdss.2013.6.1307
References:
[1]

J.-Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. Anal., 33 (2001), 84-112. doi: 10.1137/S0036141099359317.

[2]

D. Fang, M. Hieber and R. Zi, Global existence results for Oldroyd-B fluids on exterior domains with non small coupling parameter, preprint, (2011).

[3]

E. Fernández-Cara, F. Guillén and R. Ortega, Some theoretical results concerning non-Newtonian fluids of the Oldroyd kind, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 26 (1998), 1-29.

[4]

P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Steady-State Problems," Second edition, Springer Monographs in Mathematics, Springer, New York, 2011. doi: 10.1007/978-0-387-09620-9.

[5]

V. Girault and P.-A. Raviart, "Finite Element Methods for Navier-Stokes Equations: Theory and Algorithms," Springer Series in Computational Mathematics, 5, Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-642-61623-5.

[6]

C. Guillopé and J.-C. Saut, Global existence and one-dimensional nonlinear stability of shearing motions of viscoelastic fluids of Oldroyd type, RAIRO Modél. Math. Anal. Numér. 24 (1990), 369-401.

[7]

C. Guillopé and J.-C. Saut, Existence results for the flow of viscoelastic fluids with a differential constitutive law, Nonlinear Anal., 15 (1990), 849-869. doi: 10.1016/0362-546X(90)90097-Z.

[8]

C. Guillopé and J.-C. Saut, Global existence and one-dimensional nonlinear stability of shearing motions of viscoelastic fluids of Oldroyd type, RAIRO Model. Math. Anal. Numer., 24 (1990), 369-401.

[9]

M. Hieber, Y. Naito and Y. Shibata, Global existence results for Oldroyd-B fluids in exterior domains, J. Diff. Equations, 252 (2012), 2617-2629. doi: 10.1016/j.jde.2011.09.001.

[10]

O. Kreml and M. Pokorný, On the local strong solutions to the FENE-dumbbell model, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 311-324. doi: 10.3934/dcdss.2010.3.311.

[11]

Z. Lei, Global existence of classical solutions for some Oldroyd-B model via the incompressible limit, Chinese Ann. Math. Ser. B, 27 (2006), 565-580. doi: 10.1007/s11401-005-0041-z.

[12]

Z. Lei, On 2D viscoelasticity with small strain, Arch. Rational Mech. Anal., 198 (2010), 13-37. doi: 10.1007/s00205-010-0346-2.

[13]

Z. Lei, N. Masmoudi and Y. Zhou, Remarks on the blowup criteria for Oldroyd models, J. Differential Equations, 248 (2010), 328-341. doi: 10.1016/j.jde.2009.07.011.

[14]

Z. Lei and Y. Zhou, Global existence of classical solutions for the two-dimensional Oldroyd model via the compressible limit, SIAM J. Math. Anal., 37 (2005), 797-814. doi: 10.1137/040618813.

[15]

F.-H. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471. doi: 10.1002/cpa.20074.

[16]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Rational Mech. Anal., 188 (2008), 371-398. doi: 10.1007/s00205-007-0089-x.

[17]

F. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system, Comm. Pure Appl. Math., 61 (2008), 539-558. doi: 10.1002/cpa.20219.

[18]

P.-L. Lions and N. Masmoudi, Global solutions for some Oldroyd models of non-Newtonian flows, Chinese Ann. Math. Ser. B, 21 (2000), 131-146. doi: 10.1142/S0252959900000170.

[19]

A. Matsumura and T. Nishida, Initial boundary value problems for the equations of motion of compressible viscous and heat-conductive fluids, Comm. Math. Phys., 89 (1983), 445-464.

[20]

L. Molinet and R. Talhouk, On the global and periodic regular flows of viscoelastic fluids with a differential constitutive law, Nonl. Diff. Equ. Appl., 11 (2004), 349-359. doi: 10.1007/s00030-004-1073-x.

[21]

J. G. Oldroyd, Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids, Proc. Roy. Soc. London Ser. A, 245 (1958), 278-297.

[22]

R. Talhouk, Existence locale et unicité d'écoulement de fluids viscoélastiques dans des domains non bornés, C. R. Acad. Sci. Paris Sér. I Math., 328 (1999), 87-92. doi: 10.1016/S0764-4442(99)80160-8.

show all references

References:
[1]

J.-Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. Anal., 33 (2001), 84-112. doi: 10.1137/S0036141099359317.

[2]

D. Fang, M. Hieber and R. Zi, Global existence results for Oldroyd-B fluids on exterior domains with non small coupling parameter, preprint, (2011).

[3]

E. Fernández-Cara, F. Guillén and R. Ortega, Some theoretical results concerning non-Newtonian fluids of the Oldroyd kind, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 26 (1998), 1-29.

[4]

P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Steady-State Problems," Second edition, Springer Monographs in Mathematics, Springer, New York, 2011. doi: 10.1007/978-0-387-09620-9.

[5]

V. Girault and P.-A. Raviart, "Finite Element Methods for Navier-Stokes Equations: Theory and Algorithms," Springer Series in Computational Mathematics, 5, Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-642-61623-5.

[6]

C. Guillopé and J.-C. Saut, Global existence and one-dimensional nonlinear stability of shearing motions of viscoelastic fluids of Oldroyd type, RAIRO Modél. Math. Anal. Numér. 24 (1990), 369-401.

[7]

C. Guillopé and J.-C. Saut, Existence results for the flow of viscoelastic fluids with a differential constitutive law, Nonlinear Anal., 15 (1990), 849-869. doi: 10.1016/0362-546X(90)90097-Z.

[8]

C. Guillopé and J.-C. Saut, Global existence and one-dimensional nonlinear stability of shearing motions of viscoelastic fluids of Oldroyd type, RAIRO Model. Math. Anal. Numer., 24 (1990), 369-401.

[9]

M. Hieber, Y. Naito and Y. Shibata, Global existence results for Oldroyd-B fluids in exterior domains, J. Diff. Equations, 252 (2012), 2617-2629. doi: 10.1016/j.jde.2011.09.001.

[10]

O. Kreml and M. Pokorný, On the local strong solutions to the FENE-dumbbell model, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 311-324. doi: 10.3934/dcdss.2010.3.311.

[11]

Z. Lei, Global existence of classical solutions for some Oldroyd-B model via the incompressible limit, Chinese Ann. Math. Ser. B, 27 (2006), 565-580. doi: 10.1007/s11401-005-0041-z.

[12]

Z. Lei, On 2D viscoelasticity with small strain, Arch. Rational Mech. Anal., 198 (2010), 13-37. doi: 10.1007/s00205-010-0346-2.

[13]

Z. Lei, N. Masmoudi and Y. Zhou, Remarks on the blowup criteria for Oldroyd models, J. Differential Equations, 248 (2010), 328-341. doi: 10.1016/j.jde.2009.07.011.

[14]

Z. Lei and Y. Zhou, Global existence of classical solutions for the two-dimensional Oldroyd model via the compressible limit, SIAM J. Math. Anal., 37 (2005), 797-814. doi: 10.1137/040618813.

[15]

F.-H. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471. doi: 10.1002/cpa.20074.

[16]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Rational Mech. Anal., 188 (2008), 371-398. doi: 10.1007/s00205-007-0089-x.

[17]

F. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system, Comm. Pure Appl. Math., 61 (2008), 539-558. doi: 10.1002/cpa.20219.

[18]

P.-L. Lions and N. Masmoudi, Global solutions for some Oldroyd models of non-Newtonian flows, Chinese Ann. Math. Ser. B, 21 (2000), 131-146. doi: 10.1142/S0252959900000170.

[19]

A. Matsumura and T. Nishida, Initial boundary value problems for the equations of motion of compressible viscous and heat-conductive fluids, Comm. Math. Phys., 89 (1983), 445-464.

[20]

L. Molinet and R. Talhouk, On the global and periodic regular flows of viscoelastic fluids with a differential constitutive law, Nonl. Diff. Equ. Appl., 11 (2004), 349-359. doi: 10.1007/s00030-004-1073-x.

[21]

J. G. Oldroyd, Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids, Proc. Roy. Soc. London Ser. A, 245 (1958), 278-297.

[22]

R. Talhouk, Existence locale et unicité d'écoulement de fluids viscoélastiques dans des domains non bornés, C. R. Acad. Sci. Paris Sér. I Math., 328 (1999), 87-92. doi: 10.1016/S0764-4442(99)80160-8.

[1]

Ruizhao Zi. Global solution in critical spaces to the compressible Oldroyd-B model with non-small coupling parameter. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6437-6470. doi: 10.3934/dcds.2017279

[2]

Shuai Liu, Yuzhu Wang. Optimal time-decay rate of global classical solutions to the generalized compressible Oldroyd-B model. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021041

[3]

Yaqing Liu, Liancun Zheng. Second-order slip flow of a generalized Oldroyd-B fluid through porous medium. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 2031-2046. doi: 10.3934/dcdss.2016083

[4]

Muhammad Bilal Riaz, Syed Tauseef Saeed. Comprehensive analysis of integer-order, Caputo-Fabrizio (CF) and Atangana-Baleanu (ABC) fractional time derivative for MHD Oldroyd-B fluid with slip effect and time dependent boundary condition. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3719-3746. doi: 10.3934/dcdss.2020430

[5]

Ming He, Jianwen Zhang. Global cylindrical solution to the compressible MHD equations in an exterior domain. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1841-1865. doi: 10.3934/cpaa.2009.8.1841

[6]

Michele Campiti, Giovanni P. Galdi, Matthias Hieber. Global existence of strong solutions for $2$-dimensional Navier-Stokes equations on exterior domains with growing data at infinity. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1613-1627. doi: 10.3934/cpaa.2014.13.1613

[7]

Zefu Feng, Changjiang Zhu. Global classical large solution to compressible viscous micropolar and heat-conducting fluids with vacuum. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3069-3097. doi: 10.3934/dcds.2019127

[8]

Paolo Maremonti. On the Stokes problem in exterior domains: The maximum modulus theorem. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2135-2171. doi: 10.3934/dcds.2014.34.2135

[9]

Kai Yang. The focusing NLS on exterior domains in three dimensions. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2269-2297. doi: 10.3934/cpaa.2017112

[10]

Peng Chen, Xiaochun Liu. Positive solutions for Choquard equation in exterior domains. Communications on Pure and Applied Analysis, 2021, 20 (6) : 2237-2256. doi: 10.3934/cpaa.2021065

[11]

Juhi Jang, Igor Kukavica, Linfeng Li. Mach limits in analytic spaces on exterior domains. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022027

[12]

Marco Cabral, Ricardo Rosa, Roger Temam. Existence and dimension of the attractor for the Bénard problem on channel-like domains. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 89-116. doi: 10.3934/dcds.2004.10.89

[13]

Lassaad Aloui, Moez Khenissi. Boundary stabilization of the wave and Schrödinger equations in exterior domains. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 919-934. doi: 10.3934/dcds.2010.27.919

[14]

Joseph Iaia. Existence of infinitely many solutions for semilinear problems on exterior domains. Communications on Pure and Applied Analysis, 2020, 19 (9) : 4269-4284. doi: 10.3934/cpaa.2020193

[15]

Hongxia Zhang, Ying Wang. Liouville results for fully nonlinear integral elliptic equations in exterior domains. Communications on Pure and Applied Analysis, 2018, 17 (1) : 85-112. doi: 10.3934/cpaa.2018006

[16]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[17]

Dorina Mitrea, Marius Mitrea, Sylvie Monniaux. The Poisson problem for the exterior derivative operator with Dirichlet boundary condition in nonsmooth domains. Communications on Pure and Applied Analysis, 2008, 7 (6) : 1295-1333. doi: 10.3934/cpaa.2008.7.1295

[18]

Riccardo Molle, Donato Passaseo. On the behaviour of the solutions for a class of nonlinear elliptic problems in exterior domains. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 445-454. doi: 10.3934/dcds.1998.4.445

[19]

Marcio V. Ferreira, Gustavo Alberto Perla Menzala. Uniform stabilization of an electromagnetic-elasticity problem in exterior domains. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 719-746. doi: 10.3934/dcds.2007.18.719

[20]

Dagny Butler, Eunkyung Ko, R. Shivaji. Alternate steady states for classes of reaction diffusion models on exterior domains. Discrete and Continuous Dynamical Systems - S, 2014, 7 (6) : 1181-1191. doi: 10.3934/dcdss.2014.7.1181

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (119)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]